Delaware, 2008Damaging Wind in Delaware, June 14, 2008
June 14, 2008 · NWS PHI · 1 event in 1 county or zone
A slow moving cold front helped trigger scattered showers and thunderstorms across Delaware during the evening of the 14th. Because of the hot and humid air mass preceding this front, one storm became severe in Kent County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A slow moving cold front helped trigger scattered showers and thunderstorms across Delaware during the evening of the 14th. Because of the hot and humid air mass preceding this front, one storm became severe in Kent County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jun 14, 1:38 PM EST, 7 hours 2 minutes earlier.
Area forecast discussion, Jun 14, 1:38 PM EST, 7 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
238 PM EDT SAT JUN 14 2008
.SYNOPSIS...
A COLD FRONT WILL DROP SOUTHEAST FROM THE GREAT LAKES AND MOVE
THROUGH THE REGION LATE TONIGHT FOLLOWED BY WEAK HIGH PRESSURE
SUNDAY. ANOTHER COLD FRONT WILL APPROACH FROM THE WEST MONDAY AND
THEN MOVE THROUGH THE REGION EARLY TUESDAY. ON WEDNESDAY THROUGH
FRIDAY, LOW PRESSURE WILL REMAIN OVER NORTHERN NEW ENGLAND WHILE
HIGH PRESSURE REMAINS OVER THE MIDWEST.
&&
.NEAR TERM /UNTIL EARLY SUNDAY MORNING/...
A SURGE OF WARM HUMID AIR AHEAD OF A COLD FRONT MOVING IN FROM
THE GREAT LAKES REGION WILL ALLOW SHOWERS AND TSTMS TO SPREAD IN
FROM THE WEST THIS EVENING. THE SHOWERS AND TSTMS SHOULD CONTINUE
TO DEVELOP THIS EVENING IN RESPONSE TO AN UNSTABLE AIRMASS IN
PLACE COMBINED WITH DIFLUENCE ALOFT AND AN APPROACHING COLD FRONT.
WINDS ALOFT ARE GENERALLY LIGHT, SO THE THREAT OF WIDESPREAD
SEVERE IS UNLIKELY. HOWEVER, SOME TSTMS COULD HAVE STRONG GUSTY
WINDS, AND TORRENTIAL DOWNPOURS AS WELL AS DANGEROUS LIGHTNING.
THE COLD FRONT MOVES THROUGH FROM THE NORTHWEST EARLY SUNDAY
MORNING. SCATTERED SHOWERS AND TSTMS REMAIN POSSIBLE UNTIL THE
FRONT MOVES THROUGH, THEN DRY AIR SHOULD MOVE IN FROM THE WEST.
THERE IS A POSSIBILITY OF SOME SHOWERS LINGERING INTO SUNDAY
MORNING OVER THE SOUTHEAST ZONES, EVEN AFTER THE FRONT CROSSES.
THIS IS DUE TO THE FACT THAT A SHORT WAVE ALOFT LINGERS BEHIND THE
FRONT AND COULD SLOW THE PROGRESSION OF THE DRYING ON SUNDAY.
&&
.SHORT TERM /SUNDAY MORNING THROUGH MONDAY NIGHT/...
DURING SUNDAY MORNING, AND CERTAINLY BY AFTERNOON, THE DRY AIR
COMES IN FROM THE NORTHWEST ALLOWING SKIES TO BECOME PARTLY SUNNY.
TEMPERATURES WILL STILL BE WARM, AS THE 850 TEMPS WILL STILL BE
AROUND PLUS 14, BUT HUMIDITY WILL BE LOWER THAN THIS AFTERNOON.
SUNDAY NIGHT LOOKS DRY. SKIES SHOULD BE PARTLY CLOUDY AS WE
CONTINUE TO HAVE SHORT WAVES MOVE THROUGH ALOFT.
ON MONDAY, ANOTHER COLD FRONT WILL APPROACH FROM THE NORTHWEST.
WARM AIR WILL REMAIN OVER THE REGION AS A SW FLOW AHEAD OF THE
FRONT BRINGS IN SOME MORE MOISTURE FROM THE SOUTHWEST. INITIALLY,
THIS WILL CAUSE AN INCREASE IN CLOUDS. BUT BY LATE AFTERNOON,
THERE COULD BE ENOUGH INSTABILITY TO GENERATE SCATTERED SHOWERS OR
TSTMS. I WENT A BIT BELOW MAV TEMPS FOR HIGHS, DUE TO
UNCERTAINTY AS CLOUDS COULD LIMIT HOW WARM WE GET.
MONDAY NIGHT AGAIN LOOKS WET WITH THE FRONT MOVING THROUGH FROM
THE WEST AND A WEAK AREA OF LOW PRESSURE COULD BE ON THE FRONT.
DEPENDING OF IF THE WEATHER INGREDIENTS COME TOGETHER LIKE THE GFS
SHOWS, WE COULD HAVE SOME HEAVY RAIN WITH THE FRONT. AGAIN MAV
TEMPS WERE GENERALLY USED.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
COOL CYCLONIC FLOW ALOFT WILL ALLOW FOR BELOW NORMAL TEMPERATURES
OVER THE REGION. A COLD FRONT THAT MOVES THROUGH EARLY TUESDAY
MORNING THEN LOW PRESSURE OVER NEW ENGLAND WILL KEEP A WEST TO
NORTHWEST FLOW OVER THE REGION WEDNESDAY THROUGH FRIDAY. THE UPPER
FLOW SHOULD WEAKEN ENOUGH ON SATURDAY TO ALLOW AN AREA OF HIGH
PRESSURE TO FORM OVER THE APPLACHIANS.
THE COOL CYCLONIC FLOW ALOFT WILL MEAN THAT SOME SHOWERS ARE
POSSIBLE WEDNESDAY AND THURSDAY AFTERNOON IN RESPONSE TO DAYTIME
HEATING AND INSTABILITY CAUSED BY THE CYCLONIC FLOW. THIS MIGHT
EXTEND INTO FRIDAY, BUT FOR NOW POPS WILL BE KEPT AT 20 PERCENT.
ON SATURDAY, HIGH PRESSURE SHOULD PROVIDE DRY WEATHER AND
TEMPERATURES THAT ARE A BIT WARMER.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
IT IS VFR ACROSS THE TAF SITES THIS AFTERNOON AND IT LOOKS LIKE THE
EARLIER HAZE/SMOKE HAS MIXED OUT IN MOST AREAS. SHOWERS AND
THUNDERSTORMS HAVE DEVELOPED TO THE WEST, AND THESE SHOULD MOVE INTO
OUR AREA THIS EVENING AND OVERNIGHT. I HAVE DECIDED TO USE THE VCSH
AREA-WIDE OVERNIGHT AND TRY TO TIME TWO PERIODS WHEN THE CHANCES
WILL BE GREATER IN TEMPO GROUPS. THERE IS LIMITED CONFIDENCE IN THE
TIMING FOR THE TEMPO GROUPS HOWEVER. ONCE THE PERIOD OF SHOWERS END
LATE TONIGHT, SOME LIGHT FOG IS EXPECTED, AND WAS RETAINED FROM THE
PREVIOUS TAFS. VFR AND A DRYING NW WIND EXPECTED AFTER 14Z OR 15Z
SUN.
OUTLOOK...FINE WEATHER EXPECTED SUNDAY THROUGH MOST OF MONDAY.
ANOTHER LOW PRESSURE SYSTEM AND FRONT WILL BRING LOWER CONDITIONS
MONDAY NIGHT AND POSSIBLY INTO TUE MORNING.
&&
.MARINE...
CONDITIONS WILL REMAIN SUB-SCA OVER THE WATERS TONIGHT AND THE REST
OF THE WEEKEND. WINDS WILL BE GUSTY AND SEAS CHOPPY LOCALLY IN ANY
THUNDERSTORM WHICH MAY VISIT THE WATERS TONIGHT, BUT OVERALL
CONDITIONS WILL NOT BE THAT BAD. SEAS WILL INCREASE LATER MONDAY
INTO MONDAY NIGHT AS THE NEXT LOW AND FRONT APPROACH, BUT OUR
PRESENT FORECAST KEEPS CONDITIONS SCA THEN TOO. A BETTER CHANCE FOR
SCA CONDITIONS WILL ARRIVE TUE AS THE COOLER AND DRIER AIR ARRIVE.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.
&&
SYNOPSIS...STAUBER
NEAR TERM...STAUBER
SHORT TERM...STAUBER
LONG TERM...STAUBER
AVIATION...OHARA
MARINE...OHARA
Hazardous weather outlook, Jun 14, 12:45 PM EST, 7 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
145 PM EDT SAT JUN 14 2008
DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-151745-
NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
145 PM EDT SAT JUN 14 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...EASTERN MARYLAND...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT.
SOME THUNDERSORMS MAY CONTAIN GUSTY WINDS HEAVY RAIN AND FREQUENT
LIGHTNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
ANZ430-431-450>455-151745-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
145 PM EDT SAT JUN 14 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT.
SOME THUNDERSORMS MAY CONTAIN GUSTY WINDS HEAVY RAIN AND FREQUENT
LIGHTNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Jun 14, 3:00 PM EST, 5 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
400 PM EDT SAT JUN 14 2008
NJZ001-007-PAZ054-055-062-142200-
CARBON-MONROE-NORTHAMPTON-SUSSEX-WARREN-
400 PM EDT SAT JUN 14 2008
...STRONG THUNDERSTORMS WILL AFFECT CARBON...MONROE...NORTHAMPTON...
SUSSEX AND WARREN COUNTIES...
AT 356 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 32 MILES NORTHWEST
OF PATERSON TO 38 MILES SOUTHEAST OF SCRANTON TO 34 MILES NORTH OF
BETHLEHEM TO 21 MILES SOUTHEAST OF WILKES-BARRE TO 23 MILES NORTHWEST
OF ALLENTOWN...MOVING EAST AT 10 MPH. THE THUNDERSTORMS WILL BE NEAR
MECKESVILLE...WEISSPORT EAST AROUND 415 PM...BELTZVILLE STATE PARK...
PENN FOREST RESERVOIR AROUND 430 PM...JONAS...ECHO LAKE AROUND 445
PM...HIGHLAND LAKE...REEDERS AROUND 500 PM...DANIELSVILLE AND GILBERT
AROUND 515 PM.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.
TFG
Special weather statement, Jun 14, 3:03 PM EST, 5 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
403 PM EDT SAT JUN 14 2008
MDZ008-012-015-019-020-142300-
CAROLINE-CECIL-KENT-QUEEN ANNES-TALBOT-
403 PM EDT SAT JUN 14 2008
...STRONG THUNDERSTORMS WILL AFFECT CAROLINE...CECIL...KENT...QUEEN
ANNES AND TALBOT COUNTIES...
AT 400 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE OVER THE WASHINGTON D C AREA
AND WAS MOVING EAST AT 25 MPH. IF THEY MAINTAIN THEMSELVES, THE
THUNDERSTORMS WILL BE NEAR CHESTER...STEVENSVILLE SOUTH AROUND
530 PM...TILGHMAN ISLAND...CHESTER AROUND 545 PM...SKIPTON...
COPPERVILLE AROUND 600 PM...BETTERTON...CORDOVA AROUND 615 PM...
MATTHEWS AND HAMBLETON AROUND 630 PM.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.
TFG
Special weather statement, Jun 14, 4:55 PM EST, 3 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
555 PM EDT SAT JUN 14 2008
DEZ001-MDZ008-NJZ001-007>010-012-015>019-PAZ054-055-060>062-067>071-
150100-
BERKS-BUCKS-CAMDEN-CARBON-CECIL-CHESTER-DELAWARE-GLOUCESTER-HUNTERDON-
LEHIGH-MERCER-MIDDLESEX-MONROE-MONTGOMERY-MORRIS-NEW CASTLE-
NORTHAMPTON-NORTHWESTERN BURLINGTON-PHILADELPHIA-SALEM-SOMERSET-
SUSSEX-WARREN-
555 PM EDT SAT JUN 14 2008
...WIDELY SCATTERED STRONG THUNDERSTORMS WILL AFFECT THE REGION...
AT 553 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SOME WIDELY SCATTERED STRONG TO LOCALLY SEVERE THUNDERSTORMS FROM
HARFORD COUNTY IN MARYLAND NORTHEAST THROUGH THE POCONOS.
THESE STORMS ARE MOVING EAST AT 10 TO 15 MPH.
THE GREATEST CHANCE OF EXPERIENCING THUNDERSTORMS BETWEEN NOW AND
9 PM WILL BE OVER THE POCONOS, NORTHWEST NEW JERSEY AND THE
PHILADELPHIA WESTERN SUBURBS.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH SOME OF THE
STRONGER STORMS. ADDITIONAL SEVERE THUNDERSTORM WARNINGS ARE
POSSIBLE IF THE STORMS BECOME EVEN STRONGER.
SEVERE OR NOT EXPECT INTENSE LIGHTNING FROM THIS STORM.
DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...
MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
TFG
Local storm report, Jun 14, 8:04 PM EST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
904 PM EDT SAT JUN 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM FLOOD ECHO LAKE 41.06N 75.06W
06/14/2008 MONROE PA TRAINED SPOTTER
ROADWAYS FLOODED IN MIDDLE SMITHFIELD TOWNSHIP.
0535 PM TSTM WND DMG EAST SIDE 41.06N 75.76W
06/14/2008 CARBON PA EMERGENCY MNGR
TREES DOWN IN KIDDER TOWNSHIP.
0555 PM TSTM WND DMG BELTZVILLE STATE PARK 40.87N 75.61W
06/14/2008 CARBON PA EMERGENCY MNGR
TREES DOWN IN TOWAMENSING TOWNSHIP.
0555 PM FLOOD CHRISTMANS 40.97N 75.64W
06/14/2008 CARBON PA TRAINED SPOTTER
ROADWAY FLOODING IN KIDDER TOWNSHIP AND PENN FOREST
TOWNSHIP.
0600 PM LIGHTNING 3 NW TOBYHANNA 41.21N 75.46W
06/14/2008 MONROE PA BROADCAST MEDIA
*** 1 FATAL, 4 INJ *** LIGHTNING FATALITY AND INJURIES AT
GOULDSBORO STATE PARK.
0630 PM TSTM WND DMG PERRYVILLE 39.57N 76.07W
06/14/2008 CECIL MD EMERGENCY MNGR
TREES DOWN FROM PERRYVILLE TO RISING SUN.
0645 PM FLOOD BRODHEADSVILLE 40.92N 75.40W
06/14/2008 MONROE PA TRAINED SPOTTER
ROADWAYS FLOODED.
0700 PM TSTM WND DMG COCHRANVILLE 39.89N 75.92W
06/14/2008 CHESTER PA EMERGENCY MNGR
TREES AND WIRES DOWN.
0700 PM TSTM WND DMG OXFORD 39.79N 75.98W
06/14/2008 CHESTER PA AMATEUR RADIO
TREES AND WIRES DOWN.
0700 PM TSTM WND DMG WEST CHESTER 39.96N 75.61W
06/14/2008 CHESTER PA EMERGENCY MNGR
TREES AND WIRES DOWN.
0710 PM TSTM WND DMG ELVERSON 40.16N 75.83W
06/14/2008 CHESTER PA AMATEUR RADIO
TREES AND WIRES DOWN.
0710 PM TSTM WND DMG HONEY BROOK 40.09N 75.91W
06/14/2008 CHESTER PA EMERGENCY MNGR
TREES AND WIRES DOWN.
0800 PM HAIL SALEM 39.57N 75.47W
06/14/2008 E0.25 INCH SALEM NJ TRAINED SPOTTER
WIND GUST TO 35 MPH.
0804 PM LIGHTNING PHILLIPSBURG 40.69N 75.18W
06/14/2008 WARREN NJ TRAINED SPOTTER
*** 4 INJ ***
0805 PM TSTM WND DMG NORTH WALES 40.21N 75.28W
06/14/2008 MONTGOMERY PA EMERGENCY MNGR
TREE LIMBS DOWN.
0817 PM TSTM WND GST MAPLE SHADE 39.95N 75.00W
06/14/2008 E60.00 MPH BURLINGTON NJ NWS EMPLOYEE
0820 PM HAIL LEONARDO 40.42N 74.06W
06/14/2008 E0.25 INCH MONMOUTH NJ TRAINED SPOTTER
WIND GUST TO 55 MPH.
&&
IOVINOSpecial weather statement, Jun 14, 8:28 PM EST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
928 PM EDT SAT JUN 14 2008
DEZ002>004-150330-
DELAWARE BEACHES-INLAND SUSSEX-KENT-
928 PM EDT SAT JUN 14 2008
...A STRONG THUNDERSTORM WILL AFFECT KENT AND SUSSEX COUNTIES...
AT 925 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 26 MILES SOUTH OF DOVER...MOVING EAST AT 27 MPH.
THE THUNDERSTORM WILL BE NEAR ELLENDALE...MILFORD AROUND 945 PM...
MILTON...SLAUGHTER BEACH AROUND 1000 PM...LEWES...LONG NECK AROUND
1015 PM...HENLOPEN ACRES AND REHOBOTH BEACH AROUND 1030 PM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM AND WILL DOWN SOME
WEAK TREE LIMBS.
EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.
TFG
Local storm report, Jun 14, 8:34 PM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
934 PM EDT SAT JUN 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM FLOOD ECHO LAKE 41.06N 75.06W
06/14/2008 MONROE PA TRAINED SPOTTER
ROADWAYS FLOODED IN MIDDLE SMITHFIELD TOWNSHIP.
0535 PM TSTM WND DMG EAST SIDE 41.06N 75.76W
06/14/2008 CARBON PA EMERGENCY MNGR
TREES DOWN IN KIDDER TOWNSHIP.
0555 PM FLOOD CHRISTMANS 40.97N 75.64W
06/14/2008 CARBON PA TRAINED SPOTTER
ROADWAY FLOODING IN KIDDER TOWNSHIP AND PENN FOREST
TOWNSHIP.
0555 PM TSTM WND DMG BELTZVILLE STATE PARK 40.87N 75.61W
06/14/2008 CARBON PA EMERGENCY MNGR
TREES DOWN IN TOWAMENSING TOWNSHIP.
0600 PM LIGHTNING 3 NW TOBYHANNA 41.21N 75.46W
06/14/2008 MONROE PA BROADCAST MEDIA
*** 1 FATAL, 4 INJ *** LIGHTNING FATALITY AND INJURIES AT
GOULDSBORO STATE PARK.
0630 PM TSTM WND DMG PERRYVILLE 39.57N 76.07W
06/14/2008 CECIL MD EMERGENCY MNGR
TREES DOWN FROM PERRYVILLE TO RISING SUN.
0645 PM FLOOD BRODHEADSVILLE 40.92N 75.40W
06/14/2008 MONROE PA TRAINED SPOTTER
ROADWAYS FLOODED.
0700 PM TSTM WND DMG WEST CHESTER 39.96N 75.61W
06/14/2008 CHESTER PA EMERGENCY MNGR
TREES AND WIRES DOWN.
0700 PM TSTM WND DMG OXFORD 39.79N 75.98W
06/14/2008 CHESTER PA AMATEUR RADIO
TREES AND WIRES DOWN.
0700 PM TSTM WND DMG COCHRANVILLE 39.89N 75.92W
06/14/2008 CHESTER PA EMERGENCY MNGR
TREES AND WIRES DOWN.
0710 PM TSTM WND DMG HONEY BROOK 40.09N 75.91W
06/14/2008 CHESTER PA EMERGENCY MNGR
TREES AND WIRES DOWN.
0710 PM TSTM WND DMG ELVERSON 40.16N 75.83W
06/14/2008 CHESTER PA AMATEUR RADIO
TREES AND WIRES DOWN.
0800 PM HAIL SALEM 39.57N 75.47W
06/14/2008 E0.25 INCH SALEM NJ TRAINED SPOTTER
WIND GUST TO 35 MPH.
0804 PM LIGHTNING PHILLIPSBURG 40.69N 75.18W
06/14/2008 WARREN NJ TRAINED SPOTTER
*** 4 INJ ***
0805 PM TSTM WND DMG NORTH WALES 40.21N 75.28W
06/14/2008 MONTGOMERY PA EMERGENCY MNGR
TREE LIMBS DOWN.
0817 PM TSTM WND GST MAPLE SHADE 39.95N 75.00W
06/14/2008 E60.00 MPH BURLINGTON NJ NWS EMPLOYEE
0820 PM HAIL LEONARDO 40.42N 74.06W
06/14/2008 E0.25 INCH MONMOUTH NJ TRAINED SPOTTER
WIND GUST TO 55 MPH AND PEA SIZED HAIL IN MIDDLETOWN
TOWNSHIP.
0840 PM TSTM WND DMG FREEHOLD 40.26N 74.28W
06/14/2008 MONMOUTH NJ EMERGENCY MNGR
TREES DOWN IN FREEHOLD AND COLTS NECK.
0900 PM HEAVY RAIN LEONARDO 40.42N 74.06W
06/14/2008 M3.00 INCH MONMOUTH NJ EMERGENCY MNGR
THREE INCHES OF RAIN IN 45 MINUTES IN MIDDLETOWN
TOWNSHIP.
&&
IOVINOThunderstorm Wind, Kent
- When
- June 14, 8:40 PM EST
- Where
- Kent County, Houston
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 38.920, -75.500
A severe thunderstorm tore down a couple of wires, tree limbs and trees in Houston.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds and Lightning Strikes in Pennsylvania, June 14, 20081 death · 3 injured · $301,000 · 52 kt wind · 9 events
- Tornadoes and Hail in North Dakota, June 14, 2008$4.8 million · EF0 · 41 events
- Tornadoes and Hail in Minnesota, June 14, 2008$3.2 million · EF1 · 25 events
- Flash Flood in Iowa, June 14, 20081 death · 1 event
- Rip Current in Texas, June 14, 20081 death · 1 event
- Flash Flood in Iowa, June 14, 2008$7.0 million · 1 event
- Flash Flooding in Vermont, June 14 to 15, 2008$2.8 million · 2 events
- Hail and Damaging Winds in Iowa, June 14, 2008$179,000 · 1 in hail · 22 events
- Damaging Wind in Oklahoma, June 14, 2008$480,000 · 65 kt wind · 1 event
- Tornado and Hail in Iowa, June 14 to 15, 2008$190,000 · EF0 · 19 events
- Flash Flood in Illinois, June 14, 2008$250,000 · 1 event
- Hail and Damaging Winds in Virginia, June 14, 2008$64,000 · 50 kt wind · 14 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 117809.